Wednesday, October 22, 2014
Don't let RA limit your routineLearn more now about a treatment that may help
Friday, June 17, 2011 Vma, Community Member, asks

Q: I'm allergic to Reclast.( Rash on legs, arms, torso, hives & severe bone pain) Should I take Boniva?

Answer This
Answers (1)
Pam Flores, Health Guide
6/17/11 5:24pm

Hi Vma, welcome...So sorry to hear about your problems with Reclast.  Since Boniva is in the same class of drugs as Reclast (bisphosphonates) I would definitely ask your Dr. if this "could" be an issue, since it's almost impossible to know ahead of time how you'll react.

 

I have heard of some Drs that will give a very small testing dose (sub-q) just under the skin, and then wait to see if any allergic reaction occurs.  I don't know if this is a possibility, but you could ask.  I don't know the actual amount that is used for testing, but it must be a very small dose, which I'm sure your Dr. will know about.

 

Good luck, and try to find out first if having a treatment from the same drug family will pose a problem and then ask if there is a testing dose to see how you react.  Let us know what you find out from your physician-OK?

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Vma, Community Member— Last Modified: 06/17/11, First Published: 06/17/11